Grover168

Red, Chapped and Irritated Lips - Post Accutane

7 posts in this topic

Hi All,

I finished accutane four years ago.  My skin has greatly improved, but my lips have never recovered.

Like most people, my lips were very chapped during my accutane treatment.  After I I got off the medication, my lips stopped peeling, but never healed.  In many ways, they have continued to grow worse in the years since.

My lips usually have a mild burning sensation.  They always looks and feel very chapped.  They turn red or white when I drink anything.  I often have a red ring or line around my mouth.

My doctor has tested me for allergies and various diseases with no success.  He came to the same conclusion that I did - my lips have have been ruined my accutane.

I have tried lots of things including:
-every lip balm/chapstick under the sun
- all natural toothpastes
- vasaline
- aquaphor
- vitamin b
- L-lysine
- lip repair creams
- I try to remain indoors as much as possible and I NEVER lick my lips.

Nothing has helped.  Anyone else out there experienced this kind of post-accutane problem?

 

Share this post


Link to post
Share on other sites
there are a few stories I have read that their lips never healed after Accutane, but they had severe Chelitis that they couldn't drink out of a straw, kiss or eat at times and had to remain inside at times.  

Have you tried this......I saw this postGood Luck

The secret of health for both mind & body

is not to mourn for the past, not to worry about the future, or not anticipate troubles, but to live the present moment wisely and earnestly.

The Buddha


Share this post


Link to post
Share on other sites

This is an old post but I too an suffering the same issue, and it's quite frankly as depressing as the acne!
It's been about 5 months and my lips are almost as bad as when I was on the meds. Constant redness around the rims; peeling, flaking, intense feeling of dryness and irritation.

Like Grover I'm starting to exhaust all solutions. I'm booked in for a patch test in a couple of weeks but I can't help feeling they have just been permanently destroyed.

Would love to hear if any fellow sufferers found an alternative ... I was certain at one point that it was some kind of fungal issue but the standard antifungal creams have done nothing.
The doc gave me a different steroid to try last week (emovate cream) but as of yet it's as ineffective as hydrocortisone.

I would love to leave the house without worrying about my god damn lips ...  I sometimes use concealer and a lip liner to put the natural edges back in (I'm a girl!) but after a couple of hours of wiping various balms over my lips it looks worse than when I started!

Share this post


Link to post
Share on other sites

Lozoroo,

I'm very sorry to hear about your lips! Your condition sounds very similar to mine. It's a pretty sucky problem to have!

I'm still searching for a cure.  I wish I had some advice to offer you.

The conclusion that I've come to is that my lips are suffering from chronic inflammation.  They do seem to get worse after I eat. I'm still hopeful that there is some kind of allergic reaction occurring and that by eliminating it from my diet my lips will improve.

Lately the two things I've been using are coconut oil (to reduce inflammation) and bag balm (to hydrate). I'ts the best combo I've found, but still not great.

I'm going to see another Doctor next week and I'll let you know if I find anything new.

PLEASE if you find something that helps, let me know. Thanks :)

Share this post


Link to post
Share on other sites

Try Hi-dose Riboflavin 5 phosphate  (vitamin B2)  and tell me how it goes.


If you have a majority of the following: Joint pain,Brain fog,lethargy,high bilirubin,dry skin, night-blindness, sweat easily, thin easily damaged skin, poor wound healing, dry brittle hair..... Please get a RBC copper, ceruloplasmin, plasma copper,  RBC zinc and a Vitamin D test ASAP


Share this post


Link to post
Share on other sites

Thanks for the advice TryingtoHelp!  Funny you would mention Riboflavin.  I actually started taking a B2 supplement last week!  So far no change, but I'm hopeful that I'll start seeing an improvement soon!

Share this post


Link to post
Share on other sites

must take the active form of riboflavin... R5P  riboflavin 5 phosphate.   take 10mg 3x a day


If you have a majority of the following: Joint pain,Brain fog,lethargy,high bilirubin,dry skin, night-blindness, sweat easily, thin easily damaged skin, poor wound healing, dry brittle hair..... Please get a RBC copper, ceruloplasmin, plasma copper,  RBC zinc and a Vitamin D test ASAP


Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a New Account

Sign in

Already have an account? Sign in here.


Sign In Now